It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 10-05-2010, 12:26 PM   #1
Newbie
(male)
 
Join Date: Oct 2010
Location: Indiana, US
Posts: 2
PianoRainbow HB User
Trileptal and Cognitive Impairment

Hi,


Apart from what individuals have said, I can't find much literature on this, so I decided to take my query up with this forum board.

I was diagnosed with bipolar disorder a few years ago and have since been on various regimes of medications, but recently I've been experiencing a few adverse side effects that are really ******* me off! I'm currently on geodon (240mg), lamictal (200mg), and trileptal (2100mg, which I take incrementally three times daily -- 900 at night, 600 in the morning, and 600 in the afternoon).

Recently, we've upped the trileptal from 1500 to 2100 and it's really affecting my cognitive abilities. My short-term memory is going to ****, at the end of every day I have a hard to remembering all the things happened that day, sometimes I have little awareness of my surroundings, I mix up my words and grammar (completely unlike me), and I have the hardest time grasping really simple concepts. I can't understand squat! My intelligence has seriously been at a relative low. I read more slowly, I don't always comprehend what I read, and I can't do my school work. Stuff that would have otherwise been easy is a struggle.

Anyone else have any similar experiences? Is this a common, but undocumented, side effect of trileptal? Or is it an idiosyncratic reaction?


Thanks.

 
Reply With Quote
Old 09-05-2012, 09:07 PM   #2
Newbie
(male)
 
Join Date: Sep 2012
Location: MD USA
Posts: 2
mp31318 HB User
Re: Trileptal and Cognitive Impairment

Hello there, I have recently started therapy for my bipolar, ben a week now. Although I cannot speak positively on its behalf because it has not fully taken effect yet, I can say that at some points in time I get majorly confused. To the oint that if someone were to try and explain something to me, concepts that are very easy to grasp, I will simply not understand. This is very degrading to me seeming that I am on track to medical school. I wanted to switch from Lithium because I noticed that when I worked out it raised the levels. I could feel the levels lowering after a couple days of not working out, and that is not pleasant. however, on lithium I did not experience any of these side effects like I have with Trileptal. Ive been burned by the sun sometimes when ive never had a problem with the sun. Ive felt pressure in my head, skin irritation on my legs, itchy blotches, and pain as if someone were taking a needle and poking me in one spot, it is itchy as well. I did not have nearly as many side effects with lithium, just the working out adjustment. I wish I could go back to it now though. School is already upon me and I am becoming so frustrated at the lack of my understanding. Things would normally be a breeze for me but now I cant remember much. Part of it is my disorder, inability to concentrate, but on the lithium I was able to succeed relatively well in class last semester, this semester is quite different. In one week it has helped with some of my symptoms, got a ways to go, but I will definately be looking back to switching.

I will admit that one of my problems is patience, I want an answer for things and I want them immediately. When they dont work out I tend to panick and start looking for answers. Bodily pains make me worry and panick to the point where I go to the hospital to get checked out because I dont know whats going on, that fear is intense, but I am feeling symptoms, they just manifest in different places. I can only hope that Trileptil will help with my bipolar because since being off the lithium I have increased in my panick symptoms. Notice how all my thoughts and grammar are scattered and incomplete and grammatically inept? I believe that is due to the Trileptal. I just cant think as clearly, rationally, and organized.

Thats my opinion, hope it helps.

 
Reply With Quote
Sponsors Lightbulb
   
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Trileptal and Cognitive Impairment PianoRainbow Epilepsy 4 03-29-2011 11:50 AM
Cognitive Impairment A Symptom? ITH3 Anxiety 11 10-08-2009 11:06 AM
Trileptal anyone? Neshik Epilepsy 36 01-06-2008 08:00 PM
Schizophrenia and cognitive impairment? joebloggs2 Schizophrenia 0 12-02-2007 01:58 PM
cognitive impairment - pls help mergin Brain & Nervous System Disorders 31 07-31-2007 09:01 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Abilify
Depakote
Lamictal
Lexapro
Lithium
  Prozac
Seroquel
Wellbutrin
Zoloft
Zyprexa




TOP THANKED CONTRIBUTORS



reesie (68), katlin09 (59), Administrator (24), TinoRock (14), bprapcyc (10), thatgirl141 (7), lynnlee (6), annii456 (4), ghelpmelivelife (4), goody2shuz (3)

Site Wide Totals

teteri66 (1165), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 01:17 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!